Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 64, NWS Kansas City, MO

April 10, 2001Andrew County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2001, 6:34 PM CDT for Andrew County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 10, 2001, 6:34 PM CDT (23:34 UTC)
Expired
Apr 10, 2001, 7:15 PM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Andrew County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 102335
SVRMCI
MOC003-110015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDREW COUNTY IN NORTHWEST MISSOURI
  THIS INCLUDES THE CITIES OF...COUNTRY CLUB...SAVANNAH

* UNTIL 715 PM CDT

* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER AMAZONIA...OR ABOUT 4 MILES SOUTHWEST OF
  SAVANNAH...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCHESTER AT 645 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 4012 9498 3981 9496 3983 9460 4013 9466

PB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:05 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Apr 10, 1:05 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT TUE APR 10 2001

ON-GOING SEVERE WEATHER AND THUNDERSTORM CHANCES THROUGH WEDNESDAY
THE MAIN FORECAST CHALLENGES. SURFACE LOW DEEPENING OVER EASTERN
COLORADO EARLY THIS AFTERNOON...PRODUCING STRONG SOUTHERLY
FLOW...OVERRUNNING WARM FRONT DRAPED ACROSS KANSAS AND MISSOURI. AS
A RESULT...WIDESPREAD CONVECTION HAS DEVELOPED ACROSS CENTRAL
KANSAS...INTO WESTERN MISSOURI.

WARM FRONT FORECAST TO LIFT SLOWLY NORTH THIS AFTERNOON AND
EVENING...KEEPING THREAT FOR THUNDERSTORM ACTIVITY OVER CWA INTO THE
OVERNIGHT. CURRENT THINKING IS THAT WE SHOULD SEE ADDITIONAL
DEVELOPMENT OVER WESTERN AND SOUTHWEST KANSAS AS INTENSE SURFACE LOW
BEGINS TO PULL OUT OF THE HIGH PLAINS...WHICH SHOULD FORCE WARM
FRONT NORTH. AS A RESULT...AM EXPECTING A BIT OF A BREAK IN THE
CONVECTION IN AREAS SOUTH OF THE WARM FRONT THIS EVENING...WITH MORE
PRECIPITATION DEVELOPING TOWARDS MIDNIGHT. SEVERE THREAT CONTINUES
THROUGH THE OVERNIGHT. WILL LIKELY CONSIDER A FLASH FLOOD WATCH FOR
AT LEAST THE WESTERN PART OF CWA.

MODELS CONTINUE TO SURGE DRY LINE THROUGH WESTERN PORTION OF CWA BY
18Z...WHICH SHOULD EFFECTIVELY PUT AN END TO THE PRECIPITATION OVER
WESTERN MISSOURI AND EASTERN KANSAS. AM A BIT CONCERNED ABOUT THE
EASTERN PART OF FORECAST AREA...AS IT APPEARS THAT DRY LINE WILL BE
MOVING THROUGH THIS REGION DURING THE PEAK HEATING OF THE DAY. SPC
MODERATE RISK IN DAY2 LOOKS GOOD OVER CWA.

INTENSE SURFACE LOW PULLS INTO THE NORTHERN PLAINS WEDNESDAY AND
WEDNESDAY NIGHT. MODELS FORECASTING VERY STRONG GRADIENT WINDS
ACROSS CWA WEDNESDAY INTO WEDNESDAY NIGHT. WILL HOLD OFF ON WIND
ADVISORY AT THIS TIME AND LET MIDNIGHT SHIFT SEE HOW SYSTEM EVOLVES.

WITH THE EXCEPTION OF THE CHANCE FOR RAIN ON FRIDAY...EXTENDED LOOKS
COOLER AND DRIER.

.EAX...
KS...NONE
MO...NONE

MJM

In the hours before

Local storm report, Apr 10, 6:04 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0559 PM    LA MONTE                  MO   TORNADO
04/10/01   PETTIS                         REPORTED BY EMERGENCY
                                          MANAGEMENT. DEBRIS
                                          REPORTED IN THE AIR AT
                                          THE INTERSECTION OF
                                          HIGHWAY 50 AND 127.

@RUKWBCe
KDENWWUS53 KEAX 102305
SVSMCI
MOZ045-102330-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT TUE APR 10 2001

...A TORNADO WARNING CONTINUES FOR PETTIS COUNTY UNTIL 615 PM CDT...

AT 605 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM WITH STRONG ROTATION 10 MILES NORTH OF SEDALIA...OR 4
MILES EAST OF HUGHESVILLE...MOVING EAST AT 40 MPH. THIS STORM COULD
PRODUCE A TORNADO AT ANY TIME.

DEBRIS WAS REPORTED IN THE AIR NEAR THE INTERSECTION OF HIGHWAYS 127
AND US 50...OR NEAR LA MONTE...AT 559 PM. ANYONE IN THE PATH OF THIS
STORM SHOULD TAKE COVER IMMEDIATELY. STRONG ROTATION WILL MOVE
THROUGH THE HUGHESVILLE...DRESDEN AND GEORGETOWN AREAS AND COULD
ALSO AFFECT PEOPLE IN SEDALIA.

A LARGE AND DESTRUCTIVE TORNADO IS ON THE GROUND PEOPLE NEAR ITS
PATH SHOULD TAKE COVER NOW. IF NO UNDERGROUND SHELTER IS AVAILABLE...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER.

LAT...LON 3892 9345 3856 9349 3857 9312 3892 9309

18
Local storm report, Apr 10, 6:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTYG LOCATION....

0605 PM    HUGHESVILLE               MO   .88 INCH HAIL
04/10/01   PETTIS                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Apr 10, 6:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0616 PM    BLACKWATER                MO   .88 INCH HAIL
04/10/01   COOPER                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Apr 10, 6:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 PM    5 E LA MONTE              MO   TORNADO
04/10/01   PETTIS                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Apr 10, 6:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    BOONVILLE                 MO   WIND DAMAGE
04/10/01   COOPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 10, 6:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT TUE APR 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    NELSON                    MO   .88 INCH HAIL
04/10/01   SALINE                         REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:03 PM CDTSevere Thunderstorm WarningEAXHoward42 min
Apr 9, 7:12 PM CDTSevere Thunderstorm WarningEAXJohnson48 min
Apr 9, 7:34 PM CDTSevere Thunderstorm WarningEAXLafayette, Saline56 min
Apr 9, 7:42 PM CDTSevere Thunderstorm WarningEAXRandolph48 min
Apr 9, 8:24 PM CDTSevere Thunderstorm WarningEAXRandolph51 min
Apr 9, 8:46 PM CDTSevere Thunderstorm WarningEAXBates59 min
Apr 9, 9:41 PM CDTSevere Thunderstorm WarningEAXHenry49 min
Apr 9, 9:47 PM CDTSevere Thunderstorm WarningEAXBates43 min
Apr 9, 10:15 PM CDTSevere Thunderstorm WarningEAXCass60 min
Apr 9, 10:19 PM CDTSevere Thunderstorm WarningEAXPettis41 min
Apr 9, 10:46 PM CDTSevere Thunderstorm WarningEAXJohnson59 min
Apr 9, 11:19 PM CDTSevere Thunderstorm WarningEAXCass41 min
Apr 9, 11:34 PM CDTSevere Thunderstorm WarningEAXPettis41 min
Apr 9, 11:38 PM CDTSevere Thunderstorm WarningEAXJackson37 min
Apr 9, 11:59 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette61 min
Apr 10, 12:32 AM CDTSevere Thunderstorm WarningEAXSaline58 min
Apr 10, 12:51 AM CDTSevere Thunderstorm WarningEAXCooper54 min
Apr 10, 12:54 AM CDTSevere Thunderstorm WarningEAXHoward66 min
Apr 10, 1:03 AM CDTSevere Thunderstorm WarningEAXLafayette57 min
Apr 10, 1:32 AM CDTSevere Thunderstorm WarningEAXSaline58 min
Apr 10, 2:36 AM CDTSevere Thunderstorm WarningEAXBates39 min
Apr 10, 4:27 PM CDTTornado WarningEAXCass33 min
Apr 10, 4:30 PM CDTSevere Thunderstorm WarningEAXJackson45 min
Apr 10, 4:52 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette53 min
Apr 10, 4:52 PM CDTSevere Thunderstorm WarningEAXCass53 min
Apr 10, 5:05 PM CDTTornado WarningEAXCass, Johnson55 min
Apr 10, 5:29 PM CDTFlash Flood WarningEAXJohnson, Lafayette4 hr
Apr 10, 5:29 PM CDTTornado WarningEAXPettis46 min
Apr 10, 5:38 PM CDTSevere Thunderstorm WarningEAXSaline52 min
Apr 10, 5:45 PM CDTFlash Flood WarningEAXPettis, Saline3 hr
Apr 10, 5:59 PM CDTTornado WarningEAXCooper61 min
Apr 10, 6:38 PM CDTFlash Flood WarningEAXCooper, Howard112 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.